Urinary Incontinence Caused by Medications

It is not something that you would probably think about until you find yourself in the actual situation. It is one of those questions that you would have asked if you knew that it was even a possibility. As you begin taking your new medication for your heart problem, you suddenly find yourself dealing with urinary incontinence. There are many medications that directly affect how your bladder behaves, and they can either cause incontinence or exacerbate an already existing condition of urinary incontinence. Your physician may or may not have mentioned the possibility of developing incontinence when taking the new medication; however, at the time you were both preoccupied with concerns about your heart health. Now that your heart symptoms are in check, you have time to worry about this new development, urinary incontinence. Any time that you are taking medication and you develop any type of incontinence, make sure to let your doctor know, because there may be another medication that you can take that will not have this adverse effect on your bladder function. Remember, though, your physician can only help if you let him or her know that you are experiencing a problem.

Typically medications that contain diuretics are the most common causes of urinary incontinence, because a diuretic sloughs fluid from the body, which in turn causes the bladder to fill frequently and quickly. This ingredient can be found in sedatives, antidepressants, blood pressure medication, and muscle relaxants just to name a few. If you are taking medication and develop urinary incontinence, let your physician know, so that the two of you can work together to explore other medications to manage your medical condition without suffering the side effect of urinary incontinence.

Filed under: Urinary Incontinence

Disclaimer: All material published on the Incontinence.co.uk web site is for informational purposes only. Readers are encouraged to confirm the information contained herein with other sources. The information is not intended to replace medical advice offered by your doctor or health professional. Readers should always discuss health matters and review the information carefully with their doctor or health care professional. Extended Disclaimer